Translator Disclaimer
July 2019 On macroscopic holes in some supercritical strongly dependent percolation models
Alain-Sol Sznitman
Ann. Probab. 47(4): 2459-2493 (July 2019). DOI: 10.1214/18-AOP1312


We consider $\mathbb{Z}^{d}$, $d\ge 3$. We investigate the vacant set $\mathcal{V}^{u}$ of random interlacements in the strongly percolative regime, the vacant set $\mathcal{V}$ of the simple random walk and the excursion set $E^{\ge \alpha }$ of the Gaussian free field in the strongly percolative regime. We consider the large deviation probability that the adequately thickened component of the boundary of a large box centered at the origin in the respective vacant sets or excursion set leaves in the box a macroscopic volume in its complement. We derive asymptotic upper and lower exponential bounds for theses large deviation probabilities. We also derive geometric information on the shape of the left-out volume. It is plausible, but open at the moment, that certain critical levels coincide, both in the case of random interlacements and of the Gaussian free field. If this holds true, the asymptotic upper and lower bounds that we obtain are matching in principal order for all three models, and the macroscopic holes are nearly spherical. We heavily rely on the recent work by Maximilian Nitzschner (2018) and the author for the coarse graining procedure, which we employ in the derivation of the upper bounds.


Download Citation

Alain-Sol Sznitman. "On macroscopic holes in some supercritical strongly dependent percolation models." Ann. Probab. 47 (4) 2459 - 2493, July 2019.


Received: 1 February 2018; Revised: 1 September 2018; Published: July 2019
First available in Project Euclid: 4 July 2019

zbMATH: 07114721
MathSciNet: MR3980925
Digital Object Identifier: 10.1214/18-AOP1312

Primary: 60F10, 60G15, 60G50, 60K35, 82B43

Rights: Copyright © 2019 Institute of Mathematical Statistics


This article is only available to subscribers.
It is not available for individual sale.

Vol.47 • No. 4 • July 2019
Back to Top